My DS was on 20mg of Focalin
Melissa Community Moderator
Click Here to Enter & Vote
A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.
The higher the dose, the greater the chance of side effects. My sons are both on Focalin, my oldest just got his dose increased and my youngest is about to do so. They've never experienced any side effects.
However, the previous problems with milk make me think that you should try changing the milk back to what he was drinking and see what happens. If that doesn't change anything, or doesn't change it enough, then I'd talk to the doctor about the meds themselves.
Interesting...I, too, would separate the two, like you are doing & figure out which.
No, my kid hasn't had nausea on the Focalin. But you are right, more meds can certainly increase side effects.
Oh, and you can also do 25 mg focalin, though it's two co-pays--a 15 mg and a 10 mg. I'm rather about not increasing the dosage more than necessary, mostly, I will admit, because my kid is already at 45 mg of Focalin, and I don't know how much more space we have before someone says "nope, can't go higher"...and every year, it needs to creep up a bit.
Organizational issues--IS someone working on those specifically? I mean, even when on enough meds, my kid has needed us to drill them into him and depending on age...well, the middle school transition was pretty hectic, and likewise 5th grade when they were "prepping" them for middle school...
We've been working with him on his organizational issues every day, making sure he knows what is due and that he comes home with the books he needs.